Alert archive / Florida / Frost Advisories in 2015
Frost Advisory 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this frost advisory at Feb 20, 2015, 8:26 PM EST for Citrus County, Florida. It took effect at Feb 21, 2015, 12:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2015, 8:26 PM EST (01:26 UTC)
- In effect from
- Feb 21, 2015, 12:00 AM EST
- Expired
- Feb 21, 2015, 8:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
County Citrus County, FL
The radar
The Tampa radar (KTBW), 128 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 1.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2796 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265 WWUS72 KTBW 210126 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 826 PM EST FRI FEB 20 2015 FLZ239-211300- /O.NEW.KTBW.FZ.W.0005.150221T0500Z-150221T1300Z/ INLAND LEVY- INCLUDING THE CITIES OF...CHIEFLAND...BRONSON...WILLISTON 826 PM EST FRI FEB 20 2015 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY. * TEMPERATURE...30 TO 32 DEGREES * IMPACTS...TENDER VEGETATION...PEOPLE...AND PETS SENSITIVE TO THE COLD SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ FLZ242-211300- /O.NEW.KTBW.FR.Y.0002.150221T0500Z-150221T1300Z/ INLAND CITRUS- INCLUDING THE CITY OF...INVERNESS 826 PM EST FRI FEB 20 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY. * TEMPERATURE...32 TO 35 DEGREES. * IMPACTS...AREAS OF FROST CAN BE EXPECTED ALONG WITH LOCALIZED BRIEF FREEZING TEMPERATURES POSSIBLE IN A FEW LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Feb 20, 3:11 PM EST, 5 hours 15 minutes earlier.
Area forecast discussion, Feb 20, 3:11 PM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 311 PM EST FRI FEB 20 2015 ...WARMING TREND EXPECTED THROUGH THE UPCOMING WEEKEND... .SHORT TERM... A HIGHLY AMPLIFIED TROUGH EXTENDING FROM NEW ENGLAND SOUTHWARD ALONG THE EASTERN SEABOARD WILL MOVE NORTHEASTWARD ALLOWING FOR A MORE ZONAL PATTERN TO SETUP OVER THE SOUTHEAST CONUS FOR THE NEXT SEVERAL DAYS. TEMPERATURES HAVE WARMED UP TODAY UNDER MOSTLY SUNNY SKIES BUT IS STILL 10 TO 15 DEGREES BELOW NORMAL. AFTER THE SUN SETS THIS EVENING...CONDITIONS WILL ONCE AGAIN COOL DOWN DIPPING INTO THE 30S WITH SOME POSSIBLE FREEZING TEMPS IN NORTHERN LEVY COUNTY...BUT WILL BE DURATION LIMITED SO NO FREEZE WARNING OR FROST ADVISORY WILL BE NEEDED. LIGHT WINDS WILL ALSO PRECLUDE ANY NEED FOR A WIND CHILL ADVISORY ACROSS THE REGION. ALL MODELS ARE IN GOOD AGREEMENT INDICATING STRONG HIGH PRESSURE OVER THE NORTH CAROLINA/VIRGINIA BORDER RIDGING SOUTH SOUTHWEST OVER FLORIDA. THIS HIGH WILL KEEP DRY CONDITIONS ACROSS THE FLORIDA PENINSULA THROUGH THE WEEKEND. AS THE HIGH MOVES INTO THE WESTERN ATLANTIC...THE WINDS WILL VEER TO THE SOUTHEAST...WHICH COMBINED WITH SUNNY SKIES ON SATURDAY WILL PRODUCE A WARMING TREND WITH HIGH TEMPERATURES ONCE AGAIN IN THE 70S...WHICH IS MORE TYPICAL FOR THIS TIME OF YEAR. && .LONG TERM (SATURDAY NIGHT-FRIDAY)... SHARP U/L RIDGE WILL CONTINUE OVER THE EASTERN PACIFIC WITH AN EXTENSIVE TROUGH ACROSS THE CONUS. STRONG U/L DISTURBANCE WILL DIG DOWN THE BACKSIDE OF THE TROUGH ACROSS THE INTERMOUNTAIN WEST ON SUNDAY WITH SOUTHERN STREAM ENERGY CUTTING OFF OVER THE SOUTHWEST U.S. WHILE A NORTHERN STREAM DISTURBANCE ROTATES THROUGH THE GREAT LAKES AND NORTHEAST INTO MONDAY. ZONAL FLOW WILL TAKES SHAPE ACROSS THE SOUTHERN TIER OF THE U.S. WHICH WILL CAUSE THE COLD FRONT ASSOCIATED WITH THE MAIN NORTHERN STREAM S/W TO STALL ACROSS NORTHERN AND CENTRAL FLORIDA LATE MONDAY AND TUESDAY AS IT BECOMES PARALLEL TO THE U/L FLOW. THIS WILL BE THE FOCUS FOR SHOWERS AND POSSIBLE THUNDERSTORMS THE MIDDLE PART OF NEXT WEEK AS U/L ENERGY MOVING THROUGH THE ZONAL FLOW OVER THE SOUTHERN TIER OF THE U.S. OVERRIDES THE FRONTAL BOUNDARY. LONG RANGE MODELS DIFFER ON TIMING OF THE CUTOFF LOW OVER THE SOUTHWEST U.S. OPENING UP AND MOVING ACROSS THE SOUTHERN PLAINS AND SOUTHEAST U.S. WITH THE GFS FASTER AND ECMWF ABOUT 12 HOURS BEHIND. GFS ALSO PUSHES THE U/L ENERGY EAST OF THE REGION MUCH FASTER DECREASING THE CHANCE OF RAIN ON THURSDAY WITH A BREAK IN THE SHOWER ACTIVITY AWAITING THE NEXT U/L DISTURBANCE TO MOVE ACROSS THE REGION...WHILE THE ECMWF HAS ADDITIONAL U/L ENERGY OVERRUNNING THE FRONTAL BOUNDARY INTO FRIDAY WITH PERSISTENT SHOWER ACTIVITY. LEANING TOWARD THE FASTER GFS IN THE FAST SOUTHERN STREAM ZONAL FLOW AND ALLOWING A BREAK IN WEATHER LATE NEXT WEEK BETWEEN SYSTEMS. && .AVIATION... VFR IS EXPECTED AT ALL TERMINAL SITES DURING THE NEXT 24 HOURS WITH NORTHEAST WINDS IN THE 8 TO 12 KNOT RANGE THROUGH THE DAY. WINDS WILL VEER TO THE EAST SOUTHEAST ON SATURDAY AFTERNOON REMAINING BETWEEN 8 TO 10 KNOTS. THE ONLY HINT OF CLOUDS WILL BE FEW/SCT HIGH CIRRUS CLOUDS LATER TONIGHT AND ON SATURDAY. && .MARINE... HIGH PRESSURE ON THE EASTERN SEA BOARD WILL MAINTAIN A MODERATE PRESSURE GRADIENT ACROSS SOME OF THE MARINE WATERS WITH EXERCISE CAUTION CONDITION FOR THE NEXT DAY OR SO. THE HIGH SLIDES OUT OVER THE ATLANTIC THROUGH THE WEEKEND WITH WINDS DIMINISHING AS THEY VEER TO EASTERLY. A COLD FRONT MOVES THROUGH THE EAST GULF LATE SUNDAY NIGHT OR EARLY MONDAY MORNING...WITH HIGH PRESSURE BUILDING IN BEHIND IT THROUGH MID-WEEK. WINDS SHIFT TO NORTHERLY AND INCREASE SOME. && .FIRE WEATHER... VERY DRY AIR HAS FILTERED INTO CENTRAL AND SOUTHWEST FLORIDA AND HUMIDITY VALUES ARE BETWEEN 15 TO 25 PERCENT...HOWEVER ERC VALUES LESS THAN 37 AND WIND SPEEDS LESS THAN 15 MPH WILL PREVENT ANY RED FLAG ISSUES TODAY. WINDS VEERING TO THE EAST AND SOUTHEAST DURING THE UPCOMING WEEKEND WILL ALLOW THE COLD DRY AIR MASS TO MODIFY WITH HUMIDITY VALUES EXPECTED TO REMAIN ABOVE CRITICAL LEVELS INTO EARLY NEXT WEEK. EVEN THOUGH RED FLAG CONDITIONS ARE NOT EXPECTED TODAY OR INTO THE WEEKEND...INCREASING MIXING HEIGHTS COMBINED WITH TRANSPORT WINDS AROUND 10 TO 15 KNOTS WILL SUPPORT HIGH DISPERSION INDICES ACROSS THE REGION ON SATURDAY. OTHERWISE NO OTHER FIRE WEATHER ISSUES ARE ANTICIPATED AT THIS TIME. && .CLIMATE... THE FOLLOWING LOCATIONS SET NEW RECORD LOW TEMPERATURES THIS MORNING FOR FEBRUARY 20. NEW RECORD LOW TEMPERATURES. TAMPA.............34......PREVIOUS RECORD 35 SET IN 1960. LAKELAND..........27......PREVIOUS RECORD 35 SET IN 1958. FORT MYERS........35......PREVIOUS RECORD 36 SET IN 1960. INVERNESS.........22......PREVIOUS RECORD 26 SET IN 1923. WINTER HAVEN......32......PREVIOUS RECORD 34 SET IN 1972. && .PRELIMINARY POINT TEMPS/POPS... TPA 56 43 71 60 / 0 0 0 0 FMY 63 45 75 61 / 0 0 0 0 GIF 56 42 73 59 / 0 0 0 10 SRQ 58 42 70 59 / 0 0 0 0 BKV 54 36 72 54 / 0 0 0 0 SPG 56 49 70 62 / 0 0 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER/CLIMATE...74/WYNN MARINE...09/RUDE LONG TERM/DECISION SUPPORT...13/OGELSBY
Hazardous weather outlook, Feb 20, 3:38 AM EST, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 338 AM EST FRI FEB 20 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-210845- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 338 AM EST FRI FEB 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...MARINE IMPACTS... EAST WIND SPEEDS OF 15 TO 20 KNOTS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS TODAY...MOSTLY FOR THE OFFSHORE WATERS BETWEEN TARPON SPRINGS AND BONITA BEACH. AN EASTERLY SURGE WILL BRING WINDS UP TO AS HIGH AS AROUND 20 KNOTS OVER ALL GULF WATERS OVERNIGHT TONIGHT. BOATING CONDITIONS WILL IMPROVE ON SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLEMING
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:05 PM EST | Small Craft Advisory | TBW | 8 hr | |
| Feb 20, 8:26 PM EST | Freeze Warning | TBW | Levy | 12 hr |
Nearby
Frost Advisories in Florida, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.